MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 - ATG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 - ATG
Model Number IMMULITE 2000 XPI - ATG
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens customer care center the headquarters support center (hsc) reviewed the information provided by the customer.The hsc found that anti-tg assays use different antibodies, have different assay architecture, different cutoff values, and have different assay standardization depending on the instrument used.The difference may lead to non-agreeable results on a patient sample.The hsc found that antibody assays have poor concordance when compared to other assays such as thyroid and tumor marker.The hsc provided the following publications to the customer on the topic of assay concordance: https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc3123526/.Https://www.Ncbi.Nlm.Nih.Gov/pubmed/21325460.Https://www.Ncbi.Nlm.Nih.Gov/pubmed/21502198.Https://www.Ncbi.Nlm.Nih.Gov/pubmed/? term=causes+of+discordance+between+thyroglobulin+antibody+assays.The cause for the discordant falsely depressed atg samples results is unknown.The device is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
Four discordant, falsely depressed anti-thyroglobulin antibody (atg) results on a single patient were obtained using immulite 2000 xpi on the same day.The initial result was reported and questioned by the physician(s).Three repeat results using the same immulite 2000 xpi were considered discordant.Three repeat results using an alternate non-siemens method were considered correct and reported to the physician(s).Two additional repeat results using siemens atellica solutions were also considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated atg results.
 
Additional Manufacturer Narrative
Initial mdr 2432235-2019-00231 was filed on (b)(6)2019.Additional information ((b)(6)2019): the headquarters support center (hsc) reviewed the information provided by the customer and requested internal testing on the patient sample.The internal testing results were negative on immulite 2000 and positive on the atellica solution to confirm the customer's observation.The most likely cause of the discordance in results is that the customer is using the assay as a surrogate tumor marker rendering the reportable limit lower than other methods.Thyroid cancer patients fall in the undetectable assay range.The assay was not designed to be a tumor marker assay.Additionally, the information for use (ifu) describe the intended use of atg is for in vitro diagnostic use with the immulite® 2000 systems analyzers for the quantitative measurement of autoantibodies to thyroglobulin (tg) in serum, edta, and heparinized plasma, as an aid in the clinical diagnosis of thyroid diseases.The customer requires no further support from siemens for this issue.Section updated to reflect the additional information.The device is performing within specification.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
Initial mdr 2432235-2019-00231 was filed on 5-jul-2019.Mdr 2432235-2019-00231-s1 was filed on 2-oct-2019 additional information (19-sep-2019): the headquarters support center (hsc) reviewed the information provided by the customer and requested internal testing on the patient sample.The internal testing results were negative on immulite 2000 and positive on the atellica solution to confirm the customer's observation.The most likely cause of the discordance in results is that the customer is using the assay as a surrogate tumor marker.The assay was not designed to be a tumor marker assay.The customer requires no further support from siemens for this issue.Sections h10 was updated to reflect the additional information.

Brand Name
IMMULITE 2000 - ATG
Common Device Name
IMMULITE 2000 - ATG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, LL55 4EL
EI  LL55 4EL
MDR Report Key8765362
Report Number2432235-2019-00231
Device Sequence Number14027430
Product Code JZO
UDI-Device Identifier00630414962108
UDI-Public00630414962108
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K991094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberIMMULITE 2000 XPI - ATG
Device Catalogue NumberL2KTG2
Device Lot Number698
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer09/19/2019
09/19/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date10/02/2019
10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR